Been on 7.5 for years as needed. Here lately I've been needing it around the clock and have even increased the dose for relief. Surgery in 08 on the L/4 L/5 for ruptured disks. I now how a tear in one disk and a bulge in the other same area. I also have sciatica. What could help? I've try gabapentin it worked but I could not dog job BC of side effects. Lyrica makes me too sick to work. I also take diclofenac and celexa. Please help. How do I approach my dr about another relief?
27 Jul 2012
First off, do not request a specific med. Red flag. Also, whatever happens, DO NOT go to Methadone. Based on what you say you're not a candidate for anything really heavy, but you have to let your Dr choose, give whatever it is 3-5 weeks, then go from there. Hope this helps.
27 Jul 2012
First of all, you just need to be honest with your doctor. Tell your doctor that your current medication / dosage is not working for you. The doctor knows that one builds up a tolerance to pain medication. Now the next thing up the Hydrocodone ladder is Lauraset Plus (Hydrocodone 10 mg.). The doctor may even change your prescription to something stronger such as the Oxy Codone based medications; such as Perkaset 10 mgs. or Oxy Codone 15 mgs. Believe me, you will want to try the lower dosages first because just like your experience with the Hydrocodone, you will build up a tolerance, and you will need something to move up later on, if needed.
27 Jul 2012
Percoset has just as much tylenol in it as lortab, usually. Not good for your liver if you need round the clock relief. Oxycodone might be a good choice, yet a low dose to start is a good idea. Oxycodone with NO tylenol or acetaminophen in it.
I agree with balbalnese, if you 'ask' for a specific medication your doctor may think you are seeking a 'high'. You might tell her/him that you've heard oxycodone doesn't have acetominophen in it, and you are concerned about your liver and all the acetaminophen, and that the lortabs are not helping your pain any longer, ask her/him what his opinion is. Let him/her think it's her idea. And just tell the truth, that usually works best.
27 Jul 2012
Sonmer, welcome to the site. Have they talked of repairing the damage by another surgery or are you like me & have to live with this? You need to let the doc know how bad the pain really is & that your normal dose of Lortab isn't working. You need to watch the amount of tylenol you are consuming. Wouldn't want you to develop a liver problem too. They do make other drugs that are tylenol free lke oxycodone & you might mention to your doctor that you are concerned about the tylenol. He would pick right up on this as they have lowered the dose of tylenol for safety reasons to 2000mg a day as safe. There are also extended release type of meds that may be better fitted for your condition since you work. Some are oxycontin, or opana ER. I agree with balbanese that asking for a specific drug is usually a red flag to most docs that you could be drug seeking.
We realize this is not the problem, & if your doc is aware of your tears & such it shouldn't be a problem with him/her either. Just tell them you are trying to find something that will allow you to work & still function normally, & have been trying to be proactive about your health. I'm not up on the psych drugs too much so that would also be up to your doc for interreactions, but I think you should be ok there too. You might also consider an injection of cortisone to this area to get the imflamtion down a bit. Sometimes they help & sometimes they don't. I know they are now doing micro laser surgery on the very problems you are having. I hear the recovery rate is very short & success is very high. Good luck to you, & hope you get to feeling better soon...
- Lortab Information for Consumers
- Lortab Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lortab (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Vicodin - I just started tapering today from 10-500 mg of Lortab. 3x a day to 3 7.5 mg today after 5
... years of taking them for low back pain & sciatica. My question is since I tapered to a lower dose today, my appetite is increasing badly! ...
2 answers • 30 Mar 2010
I have been taking Gabapentin for about 6 weeks, take 600 mgms daily... my question is bout back surgery... I hear/read a lot about people who have ...
3 answers • 8 Sep 2010
After surgery I have had to depend on my pain management Dr. for medication to releave my pain.I am 4 wks out of major back surgery I had to have ...
3 answers • 13 Oct 2010